Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 136, NWS Quad Cities, IA

August 6, 2000Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 6, 2000, 1:20 PM CDT for Clark County, Scotland County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2000, 1:20 PM CDT (18:20 UTC)
Expired
Aug 6, 2000, 2:15 PM CDT
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clark County, MO, Scotland County, MO

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-3.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:45 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 6, 11:45 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1145 AM CDT SUN AUG 6 2000

UPDATED ZFP TO INCREASE POPS A TOUCH AND ADD MENTION OF SEVERE.
ATMOSPHERE VERY UNSTABLE WITH LITTLE IN WAY OF CIN PER LAPS DATA.
LATEST RUC2 COMPOSITE SHOWS AN AXIS OF CAPES IN EXCESS OF 3000 J/KG
OVER SOUTHEAST IA AND WEST CENTRAL IL...WITH ANOTHER AXIS THRU
WESTERN ZONES AHEAD OF FRONT. LATEST SFC ANALYS SHOWS FRONT ALONG A
LINE FROM WATERLOO TO DES MOINES...CLOSING GAP ON WEAK PRE-FRONTAL
WINDSHIFT FROM CEDAR RAPIDS TO OTTUMWA. MSAS COMPUTED LI/S RUNNING
-5 TO -10 THROUGHOUT CWA. MOISTURE/INSTABILITY PRESENT...ALL THAT/S
NEEDED IS LIFT/FORCING. WE WILL HAVE THAT AS WELL. WATER VAPOR
SHOWED WAVE INTO WESTERN IA WITH IMPRESSIVE DRYING. WAVE NOT HANDLED
WELL BY MODELS AND SHOULD AID IN CONVECTIVE DEVELOPMENT THIS
AFTERNOON. UPPER AIR ANALYS ALSO HAD WAVE WITH 100 KT H250 JET MAX
NORTHERN IA INTO CENTRAL/SOUTHERN MN. NOWCASTING TOOLS POINT TO
CONVECTION DEVELOPING AROUND 2 PM OR SOON THEREAFTER. MAIN FOCUS
WILL BE ALONG FRONT INTO WESTERN ZONES. OTHER CONVECTION TO OUR SOUTH
ACROSS MO ALONG H850 CONVERGENCE ZONE. SPC HAS MOVED SLIGHT RISK
A BIT FURTHER NW. MODERATE RISK BRUSHES FAR EASTERN COUNTIES. THINK
SLIGHT RISK SHUD COME FARTHER NW TO NEAR A LINE FROM DUBUQUE TO IOWA
CITY TO FAIRFIELD. SHEAR SUFFICIENT TO SUPPORT A FEW HP SUPERCELLS WITH
CONVECTION LIKELY EVOLVING INTO SQUALL LINE AS IT EXITS EAST OF CWA.
CONTACTED SPC AND WILL BE DOING A SPECIAL SOUNDING AT 18Z.

.DVN...
IA...NONE.
IL...NONE.
MO...NONE.

MCCLURE

In the hours before

Special weather statement, Aug 6, 12:07 PM CDT, 1 hour 13 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071000-

SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 PM CDT SUN AUG 6 2000

...SCATTERED STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON INTO
EARLY EVENING...

A WEAK COLD FRONT NEAR A LINE FROM WATERLOO TO DES MOINES WILL MOVE
SLOWLY EAST REACHING THE MISSISSIPPI RIVER BY EARLY EVENING.
MEANWHILE...AN UPPER AIR DISTURBANCE MOVING THROUGH WESTERN IOWA
WILL INTERACT WITH THE FRONT TO IGNITE SCATTERED THUNDERSTORMS OVER
THE AREA BY MID AFTERNOON. THE AIR AHEAD OF THIS FRONT IS VERY MOIST
WITH DEWPOINTS WELL INTO THE 70S. THIS COMBINED WITH AMPLE SUNSHINE
HAS LED TO A VERY UNSTABLE AIRMASS WITH CAPES IN EXCESS OF 3000 J/KG
AND LIFTED INDICES OF -5 TO -10. STORMS WHICH DEVELOP WILL CONTAIN
TORRENTIAL RAIN...AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...MAINLY IN
ILLINOIS WHERE SHEAR WILL BE GREATEST. THE AREAS MOST SUSCEPTIBLE FOR
STRONG TO SEVERE STORMS WILL GENERALLY BE EAST OF A LINE FROM DUBUQUE
TO IOWA CITY TO FAIRFIELD.

ALONG WITH THE THREAT FOR SEVERE WEATHER...HIGH HUMIDITY COMBINED
WITH TEMPERATURES IN THE UPPER 80S TO AROUND 90 DEGREES WILL RESULT
IN VERY UNCOMFORTABLE CONDITIONS. AFTERNOON HEAT INDICES ARE FORECAST
TO TOP OUT BETWEEN 90 AND 100 DEGREES. IF SPENDING TIME OUTDOORS...BE
SURE TO SLOW DOWN...DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS
IN THE SHADE. ALSO IF SPENDING TIME OUTDOORS...BE SURE TO KEEP AN EYE
TO THE SKY...AND MAKE SURE YOU HAVE A WAY OF MONITORING THE LATEST
WEATHER CONDITIONS.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID TO LATE AFTERNOON
EAST OF A DUBUQUE TO IOWA CITY TO FAIRFIELD LINE. INTERESTED
INDIVIDUALS SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA
SOURCE FOR FURTHER UPDATES.

MCCLURE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:09 PM CDTSevere Thunderstorm WarningDVNLinn51 min
Aug 6, 1:29 PM CDTSevere Thunderstorm WarningDVNJones61 min
Aug 6, 2:56 PM CDTSevere Thunderstorm WarningDVNClinton49 min
Aug 6, 3:40 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.